Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 24, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 13, 2006, 5:01 AM CDT for 5 counties in North Dakota. It took effect at Sep 13, 2006, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 5:01 AM CDT (10:01 UTC)
- In effect from
- Sep 13, 2006, 1:00 PM CDT
- Expired
- Sep 13, 2006, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Emmons County, ND, Grant County, ND, Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 34 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 131001 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 501 AM CDT WED SEP 13 2006 ...RED FLAG WARNING SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 25 MPH WILL CONTRIBUTE TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. NDZ034-035-042-045-046-131815- /O.UPG.KBIS.FW.A.0014.060913T1800Z-060914T0000Z/ /O.NEW.KBIS.FW.W.0024.060913T1800Z-060914T0000Z/ MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 501 AM CDT WED SEP 13 2006 /401 AM MDT WED SEP 13 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 25 MPH WILL CONTRIBUTE TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
2 follow-up statements
000 WWUS83 KBIS 131959 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT WED SEP 13 2006 ...RED FLAG WARNING SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING... .AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 30 MPH WILL CONTRIBUTE TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EARLY EVENING. NDZ034-035-042-045-046-140000- /O.CON.KBIS.FW.W.0024.000000T0000Z-060914T0000Z/ MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 259 PM CDT WED SEP 13 2006 /159 PM MDT WED SEP 13 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. AFTERNOON TEMPERATURES IN THE UPPER 80S WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND SOUTH WINDS AT 20 TO 30 MPH WILL CONTRIBUTE TO AN EXTREME WILDFIRE POTENTIAL ACROSS SOUTH CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 140013 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 713 PM CDT WED SEP 13 2006 ...RED FLAG WARNING HAS EXPIRED FOR SOUTH CENTRAL NORTH DAKOTA... .THE LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS WILL CONTINUE TO SUBSIDE THIS EVENING AND THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ034-035-042-045-046-140115- /O.EXP.KBIS.FW.W.0024.000000T0000Z-060914T0000Z/ MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 713 PM CDT WED SEP 13 2006 /613 PM MDT WED SEP 13 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ ABELING
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:55 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 13, 3:55 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CDT WED SEP 13 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT MAIN FOCUS IS MAJOR UPPER LOW/TROUGH MOVING INTO THE REGION THURSDAY. TODAY WILL SEE DEVELOPING SURFACE LOW OVER EASTERN MONTANA BRINGING WARM SOUTHERLY WINDS - 15 TO 25 MPH OVER MUCH OF THE AREA. ON THURSDAY THE UPPER LOW/TROUGH APPROACHES...DEEPENING THE SURFACE LOW AND PULLING COLD AIR IN BEHIND THE LOW FROM ALBERTA AND SASKATCHEWAN. THURSDAY NIGHT IS THE BEGINNING OF THE MAIN PRECIPITATION EVENT WITH LOTS OF SHORTWAVE ENERGY ALOFT AND SOUTHERLY FLOW ALOFT...WITH INCREASING DEWPOINTS AHEAD OF THE LOW. THUNDERSTORMS EXPECTED THURSDAY NIGHT THROUGH FRIDAY NIGHT DURING THE SHORT TERM PART OF THE FORECAST. IF SCENARIO PANS OUT AS ADVERTISED...WILL BE A SIGNIFICANT RAIN MAKER FOR MUCH OF THE STATE. FRIDAY WILL SEE A TRANSITION FROM SUMMER-LIKE TEMPS TO FALL-LIKE TEMPS IN THE NORTHWEST PART OF THE STATE - AS COLD AIR MOVES IN BEHIND THE SURFACE LOW. EXPECTING HIGHS IN THE 60S NORTHWEST TO THE 80S SOUTHEAST ON FRIDAY...WITH LOWS IN THE 30S NORTHWEST TO 50S SOUTHEAST FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT MODELS IN AGREEMENT MOVING POWERFUL MID LEVEL LOW TO NORTHERN PLAINS BY WEEKEND. CRITICAL ISSUES WILL BE PRECIP PHASE AND WINDS. FOR NOW INTRODUCED RAIN/SNOW MIX TO WESTERN PORTIONS OF CWA SATURDAY NIGHT AS 85H TEMPS FALL WELL BELOW ZERO. SURFACE TEMPERATURES AND THICKNESS STILL IMPLY SOME UNCERTAINTLY YET ON TYPE OF PRECIP. SURFACE LOW PUSHES EAST OF RED RIVER VALLEY BY SUNDAY AFTERNOON BUT UPPER LEVEL DYNAMICS CONTINUE PRECIPITATION CHANCES THROUGH SUNDAY NIGHT. BUMPED POPS SOME ON SUNDAY ESPECIALLY WEST. HPC GUIDANCE INDICATES POSSIBLILITY OF SEVERAL INCHES PRECIP NEXT 120 HRS. TEMPERATURES REBOUND SLOWLY AS SURFACE HIGH REMAINS OVER NORTHERN PLAINS INTO TUESDAY WITH READINGS BELOW NORMAL SATURDAY THROUGH WEDNESDAY ON GUIDANCE. && .FIRE WEATHER... SOUTH CENTRAL ZONES WILL SEE SOUTH WINDS OF 20 TO 25 MPH...TEMPERATURES IN THE UPPER 80S AND AFTERNOON RHS AROUND 25 PERCENT. GIVEN THE VERY LOW PERCENT GREENS...WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING. FARTHER SOUTHWEST...RHS WILL BE LOWER...BUT WINDS LESS AS SURFACE LOW APPROACHES THE STATE FROM THE WEST. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING THIS AFTERNOON FOR NDZ034-NDZ035-NDZ042-NDZ045-NDZ046. && JV/HW
Hazardous weather outlook, Sep 12, 2:59 PM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT TUE SEP 12 2006 NDZ001>005-009>013-017>022-031>033-040-041-043-044-132000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 259 PM CDT TUE SEP 12 2006 /159 PM MDT TUE SEP 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SATURDAY THROUGH MONDAY MAY BRING STRONG NORTHWEST WINDS AND SIGNIFICANT RAINFALL IN EXCESS OF AN INCH. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS MAY BE HELPFUL THIS WEEKEND. NDZ034-035-042-045-046-132000- MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 259 PM CDT TUE SEP 12 2006 /159 PM MDT TUE SEP 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON AND EVENING. AFTERNOON TEMPERATURES IN THE LOWER 90S...RELATIVE HUMIDITIES NEAR 20 PERCENT AND SOUTH WINDS OF 20 TO 30 MPH WILL EXACERBATE THE RANGELAND WILDFIRE POTENTIAL. SATURDAY THROUGH MONDAY MAY BRING STRONG NORTHWEST WINDS AND SIGNIFICANT RAINFALL IN EXCESS OF AN INCH. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS MAY BE HELPFUL THIS WEEKEND. NDZ023-025-036-037-047-048-050-051-132000- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 259 PM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SOME POTENTIAL FOR STRONG OR POSSIBLY SEVERE THUNDERSTORMS FRIDAY AFTERNOON. SATURDAY THROUGH MONDAY MAY BRING STRONG NORTHWEST WINDS AND SIGNIFICANT RAINFALL IN EXCESS OF AN INCH. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED FRIDAY AFTERNOON AND EVENING. RAINFALL REPORTS MAY BE HELPFUL THIS WEEKEND. LEBLANG
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.